Severe Heart Failure and Rhabdomyolysis Associated With Propofol Infusion in a Burn Patient

    loading  Checking for direct PDF access through Ovid

Abstract

The authors report a favorable outcome in an adult burn patient, who developed severe propofol-related infusion syndrome presenting with rhabdomyolysis, acute kidney injury, and right-sided heart failure after a low-dose propofol infusion. Other possible causes for late-onset rhabdomyolysis after burn trauma were ruled out by extensive differential diagnostics. The most distinctive abnormal finding was a Brugada-type ST-segment elevation, reported previously associating with imminent death. The patient survived because of cessation of propofol infusion and continuous renal replacement therapy. ECG recording is important in early detection of propofol-related infusion syndrome. ST elevations in the ECG should lead to the immediate discontinuation of propofol.

Related Topics

    loading  Loading Related Articles